Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Abelian subgroups of pro-$p$ Galois groups

Authors: Antonio José Engler and Jochen Koenigsmann
Journal: Trans. Amer. Math. Soc. 350 (1998), 2473-2485
MSC (1991): Primary 12F10; Secondary 12J20
MathSciNet review: 1451599
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that non-trivial normal abelian subgroups of the Galois group of the maximal Galois $p$-extension of a field $F$ (where $p$ is an odd prime) arise from $p$-henselian valuations with non-$p$-divisible value group, provided $\# (\dot {F}/\dot {F}^{p})\geq p^{2}$ and $F$ contains a primitive $p$-th root of unity. Also, a generalization to arbitrary prime-closed Galois-extensions is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 12F10, 12J20

Retrieve articles in all journals with MSC (1991): 12F10, 12J20

Additional Information

Antonio José Engler
Affiliation: IMECC-UNICAMP, Caixa Postal 6065, 13083-970, Campinas, SP, Brasil

Jochen Koenigsmann
Affiliation: Fakulta̋t fűr Mathematik, Universita̋t Konstanz, Postfach 5560, D-78434 Konstanz, Germany

Keywords: $p$-henselian, $p$-rigid, strongly $p$-rigid
Received by editor(s): December 20, 1995
Received by editor(s) in revised form: September 11, 1996
Additional Notes: The contents of this paper were developed while the first author enjoyed the hospitality of Konstanz University supported by GMD-CNPq.
Article copyright: © Copyright 1998 American Mathematical Society